Can birth control cause weight gain?

Yes. Unfortunately, birth control can cause weight gain, some more so than others, so if it is a big problem for you please discuss this with your ob/gyn or your family doctor!

Related Questions

Which birth control does not cause weight gain?

Weight gain. Weight gain is not very common in women taking birth control but it can happen from time to time. You should set up an appointment to see a gynecologist and make sure you tell the doctor how much weight you have gained and how long that has been happening. You will almost certainly get good advice. Read more...

Please describe a good birth control that doesn't cause weight gain?

Many choices. Non hormonal birth control such as condoms or a diaphragm wont case weight gain. Nor should iuds. Most low dose combined birth control pills do not show any significant weight changes. Depo Provera (medroxyprogesterone) is the method most commonly associated with weight gain. Read more...

What are some good birth control methods that don't cause weight gain?

Misinformation. Hi josolomoh, there is a commonly thought misconception that contraceptive pills and other birth control methods cause weight gain. Objective studies looking at this issue indicate that the weight gain occurs with or without birth control. Each birth control method available has advantages and disadvantages. All are effective but not perfect at preventing conception if directions are followed. Read more...

Just started tri-cycline birth control (off brand of ortho-tri cycline) and want to know if it will cause weight gain?

Weight gain issue. Hi amitchell9, it's commonly thought contraception, particularly oral choices, cause weight gain however objective studies looking at this issue have found weight gain occurs with or without a contraceptive. As we all age our metabolism slows and without diet changes and maintaining an active lifestyle we all gain weight. Doc ripley. Read more...

Does the birth control minastrin 24 Fe cause weight gain? If so, why?

I have to say. "no" it doesn't. Studies that have looked at weight gain on pills have so far failed to prove that ANY pill causes weight gain. It's a popular belief - and maybe in some individual women it does promote weight, but so far there's no proof to back it up. Good wishes. Read more...